Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
147 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could rashes and itching be a reaction to sutures?

I had a lumpectomy 11 days ago. This was my 2nd lumpectomy re-incision. The surgeon used dissolving sutures and glue. I'm experiencing a red bumpy rash surrounding the incision and my body is itching on my neck, chest and back. My doctor said that it didn't appear to be infected and told me to use Balmex on the rash. The rash is tolerable, but the itching is horrible. I continually take Benadryl. Could this be a reaction to the sutures? If so, what is the treatment?
Mon, 2 Dec 2019
Report Abuse
Dermatologist 's  Response
Hi,

It may be irritant contact dermatitis caused by either suture material or dressing materials. Consult the dermatologist for the perfect diagnosis and proper treatment. I would recommend you to apply mild steroid cream on the affected areas. And take antihistaminic like cetirizine to relieve itching. If needed, take a course of oral steroid in tapering dose.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ilyas Patel, Dermatologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I delivered a baby 3 1/2 wks ago and had some vaginal tearing that the doctor repaired with dissolvable sutures. The sutures have still not...

Recent questions on  Benadryl

doctor1 MD

I had a lumpectomy 11 days ago. This was my 2nd lumpectomy re-incision. The surgeon used dissolving sutures and glue. I'm experiencing a red bumpy...

doctor1 MD

I was antibiotics early Jan. for upper resp. I went to the doctor Mon. with sinus symptons. I was taking Claritin, Singulair, Benadryl and 2...

doctor1 MD

11 year old boy who has small red spots on skin. Says they itch all the time and he scratches them until they bleed. They scab up and scar his...

doctor1 MD

I have an 18 month old that has a swollen, red forehead that comes and goes. She has very sensitive skin with excema. She seemed to begin having...

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

I think I have found bedbug infestation on my mattress. I have also received many bites every night. I got rid of the mattress and have found no...

doctor1 MD

I am taking Temezapam for sleep--for at least 3 months. Are alternative medicines available to help me sleep?